MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE

BOSTON SCIENTIFIC CORPORATION HEDGEHOG; ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Model Number SBD-228-50
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This is a non-sterile device with no expiration date.(b)(4).The device has been received for analysis; however, the analysis has not yet been completed.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a hedgehog brush was used during scope cleaning on an unknown date.According to the complainant, during scope cleaning, all the bristles on one end of the brushes detached.No scratch or damage was noted on the endoscope.Reportedly, another of the same hedgehog brush was used to sweep the bristles found in the scope and completed the scope cleaning.There was no patient involvement with this event.
 
Additional Manufacturer Narrative
Block d4: this is a non-sterile device with no expiration date.Block h6: device code 1069 captures the reportable event of brush bristle detached.Block h10: investigation results one hedgehog brush was received for analysis with missing bristles from the brush head.Based on the evaluation of the returned device, the damage is consistent with forceful application of the brush through a scope.The valve brush had bristles missing from center section.The damage is consistent with forceful application of the brush, through the valve port.The ifu states, "endoscope channels may be damaged if brushes are forced through when channels are occluded or if resistance is met during brush passage." additionally, the ifu instructs the user to 'avoid twisting or torqueing the brush handle'.Therefore, the most probable cause of the reported event is failure to follow instructions, which indicates that the problem is traced to the user not following the manufacturer's instructions.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description

Brand Name
HEDGEHOG
Common Device Name
ACCESSORIES, CLEANING BRUSHES, FOR ENDOSCOPE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10720035
Report Number3005099803-2020-04818
Device Sequence Number3060927
Product Code MNL
UDI-Device Identifier00816849010083
UDI-Public00816849010083
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSBD-228-50
Device Catalogue Number60252
Device Lot Number0000190116
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/19/2020
Initial Date Received by Manufacturer 09/29/2020
Supplement Date Received by Manufacturer12/16/2020
Initial Report FDA Received Date10/22/2020
Supplement Report FDA Received Date01/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1